MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a turbohawk directional atherectomy to treat a severely calcified lesion in the proximal common iliac artery and sfa with chronic totally occluded (cto-100%).The vessel and lesion length are 6mm and 40mm respectively.The device was inspected with no issues noted and ifu prepped per ifu with no issues identified.It was reported that resistance was felt when the device broke, angiography showed wire wrap.The device and wire was then attempted to be removed.The tip separated in the wire knot.The device which was damaged caused the 7fr sheath to come out.The patient was then transported to hospital for surgery.A femoral endartectomy was performed with the wire and hawk tip removed.
 
Additional Manufacturer Narrative
Device analysis: the turbohawk device was returned for investigation and no ancillary device or images were returned.The cutter driver was returned attached to the turbohawk device.Examination of the distal tip revealed a radial fracture between the rotating distal tip and the distal housing.The white rotating distal tip was not returned for investigation.Biological debris was within and outside the distal housing.The distal housing was twisted, and a shallow ¿s¿ shaped curve was noted from the proximal to distal end of the distal housing.The cutter was returned advanced approximately 1.8cm distal to the cutter window.Microscopic examination of the cutter window revealed no anomalies.Examination revealed multiple bends and deformation of the laser drilled inner coils were throughout the housing.Inspection of the joint connecting the distal housing to the rotating distal tip revealed no anomalies.It was noted that biological debris was protruding from the flush mouth.The guidewire lumen showed disengagement of the guidewire lumen throughout the distal housing.The guidewire lumen was not returned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic 7fr sheath was used.The tip detached during withdrawal from the patient.The tip did not separate at hinge pin.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key9150195
Report Number2029214-2019-00982
Device Sequence Number1824813
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2020
Device Catalogue NumberTHS-LS-C
Device Lot NumberA472654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer10/14/2019
12/20/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/16/2019
12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;